MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; PROSTHESIS, HIP

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a left total hip replacement.Subsequently, the patient dislocated, and a closed reduction was unsuccessful.The patient was revised approximately 6 weeks post-implantation due to the dislocation.During the revision the liner and head were exchanged.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: item # 010000896, g7 10 deg e1 liner 36mm e, lot # 7563895.Item # 110010244, g7 osseoti 3 hole shell 52mm e, lot # 66526499.Item # 51-117090, tprlc 133 mp type1 bm ho 9.0, lot # 7563993.G2: foreign: australia.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Radiographs were provided and reviewed by a radiologist.The review identified two views of the left hip demonstrating a left total hip arthroplasty with superior dislocation of the femoral head.There is suggestion of posterior dislocation on the cross table lateral film.Patient body habitus limits evaluation.Sizing of the implant is appropriate and no anatomical or alignment factors could be seen that would lead to dislocation.Based on the available information, the reported event can be confirmed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DELTA CERAMIC FEM HD 36/0MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20517298
Report Number3002806535-2024-00404
Device Sequence Number15394968
Product Code LZO
UDI-Device Identifier00887868271175
UDI-Public(01)00887868271175(17)340422(10)3197547
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-0661
Device Lot Number3197547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown